Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes sleeplessness and itchiness all over body inspite of taking Trazodone and Citalopram?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
I take Trazodone to sleep, I take Citalopram during daytime . My question is can this work, it has been for a year, but now I'm having itchy skin with no apparent rash, pretty much all over, is it the meds?
Posted Mon, 24 Mar 2014 in Mental Health
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: Unlikely due to drugs, get tests Detailed Answer: Hello and welcome to HCM! I have read the query carefully and from my clinical experince I can say that the drug combination is ok, and the timings of drugs are appropriate. However, you have not motioned the dosage of the two medicines, so I cannot tell why you still need a sleeping pill or not. When the depression is treated adequately, then the sleeping medicine is not needed after some days or weeks. You mentioned developing itch all over the body but no apparent rash. It is uncommon to see itch / rash whither any of the two medicines which you are taking, but I would advice that you should get your kidney test ( bilirubin levels)-- if elevated, the this prescription should be revised. Citalopram is usually considered to be a safe and mild drug. Trazodone is also good but may produce some unwanted sideffects, but even then: itch is not usually seen. So, either there is some chemical ( kidney function test) disturbance or, allergy due to some cloth/ food time which is causing the itch. Get kidney test, Hb%, TCL,DLC, platelets, ESR value, liver test. If all are normal, the it is most likely to be related to some allergy. For now ( as well as for allergy) one have good response to tab. levocitrizine taken once a day , preffrably at night. Hope the reply is useful for you please feel free to ask more questions for clarifictaion, I will be pleased to answer them Dr. Manisha Gopal MD psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor